Probabilistic Analysis of Carlitz Compositions - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete Mathematics and Theoretical Computer Science Year : 2002

Probabilistic Analysis of Carlitz Compositions


Using generating functions and limit theorems, we obtain a stochastic description of Carlitz compositions of large integer n (i.e. compositions two successive parts of which are different). We analyze: the number M of parts, the number of compositions T(m,n) with m parts, the distribution of the last part size, the correlation between two successive parts, leading to a Markov chain. We describe also the associated processes and the limiting trajectories, the width and thickness of a composition. We finally present a typical simulation. The limiting processes are characterized by Brownian Motion and some discrete distributions.


Fichier principal
Vignette du fichier
dm050105.pdf (232.17 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00958973 , version 1 (13-03-2014)



Guy Louchard, Helmut Prodinger. Probabilistic Analysis of Carlitz Compositions. Discrete Mathematics and Theoretical Computer Science, 2002, Vol. 5, pp.71-96. ⟨10.46298/dmtcs.302⟩. ⟨hal-00958973⟩


38 View
695 Download



Gmail Facebook X LinkedIn More